Aa
A
A
Close
Avatar universal
Bleeding after Pap smear!
I had my 1st pap smear test two days ago.  The procedure was a bit painful to me and the very same night I noticed my discharge tinged with strands of blood.  The following day it was spotting and now every time I wipe my vagina with a tissue it is tinged with blood.   I am scared a lot.  It has been this way for two days. I am not due on my periods and I am not pregnant. I am married though. I have also some pain on my left side of abdomen.

What could be the reason?

Is this common?
When will the bleeding stop?
When does it become a serious concern?
Cancel
7 Answers
Page 1 of 1
Avatar universal
very commen
a papsmear is taking a sample from the cervix, so for someone who has not had this done before if probably irritated it a little bit, like a cut, it will dry up.
It happens to a lot of women, during and after a papsmear
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi,
Thank you for your reply CRIO.

It has been 5 days now...and I continuing to spot. I am concerned. No pad wetting kind. But heavy spotting, bright red blood. Hopefully it stops.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Its been 6 days, I am continuing to spot. Again, no pad wetting. I am not due on periods as well. Bright red blood. and mild pain in pelvic area. I had pap smear and pelvic exam a week ago. It was my first. I am not pregnant but I used to sexually active. Is this okay?

When will this thing stop????
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal

Hi,can you please call or go and see your PCP. I don't think the spoting can be this long. When I had my first PAP I did not get any bleeding. Ofcourse each one are different. So, just give a call to your PCP and discuss about your condition.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
hello
i had my periods normally.but since last 2 month it is coming after 45 days
but since 3 days i m having spotting which is very mild.what could be the reason.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I once had a papsmear that hurt worse than any other that I had before (I've been getting them yearly for 4 yrs) and that night i also bled.  Mine stopped after that night though.  Maybe you should see a doctor.  Hope everything works out for you :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
General Health Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top General Health Answerers
1415174 tn?1453246703
Blank
mkh9
CA
Avatar f tn
Blank
Gemfly
363281 tn?1353103243
Blank
SassyLassie
Nelson, New Zealand
Avatar m tn
Blank
caregiver222
1236893 tn?1408490528
Blank
gymdandee
NJ
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON